Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can sudden Propranolol withdrawal cause any adverse effects?

Answered by
Dr.
Dr. Nishad BN

General & Family Physician

Practicing since :2009

Answered : 5179 Questions

default
Posted on Fri, 13 Jul 2018 in Medicines and Side Effects
Question: i was taking prorpanolol 40 mg for 5 days ..i suddenly stopped that medicine after that vomiting occured...i m feeling anxity also ...is it due to that sudden withdrwal of propranolol 40 mg...i have just taken for 5 days...will it cause any serious problem in future??.....one more question sir can 32 mg methyl prednisolone taken for 3 days cause low cortisol and anxity ??
doctor
Answered by Dr. Nishad BN 6 hours later
Brief Answer:
Sudden stopping of Propranalol can cause anxiety or palpitations.

Detailed Answer:
Hi

Thank you for asking HCM

I have gone through your query with diligence. Sudden stopping of Propranolol can cause palpitations, anxiety etc.
Avoid such sudden stopping. Gradually decrease the dosage and stop with the help of a physician.
Short course of methylprednisolone doesn't cause any such problem.
For what purpose you started taking Propranalol?
Is your blood pressure high?
Do you had anxiety or palpitations before starting Propranalol?

Let me know if anything not clear.
I am happy to help you.
Thanks.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Nishad BN 3 hours later
MY bp is 125/81 and pulse rate is 77....my bp is normal every time..but i m feeling anxious evry time..i was taking propranolol with flunarizine for headache not for anxity..my eye doctor had prescirbed for that..now i m feeling anxious
doctor
Answered by Dr. Nishad BN 23 hours later
Brief Answer:
Propranolol is given for pressure variation in eye as well as migraine.

Detailed Answer:
Welcome again.

Thank you for your follow up.

Propranolol is given for variation in intra ocular pressure as well as for migraine also.
Avoid sudden stopping. Consult the same doctor for tapering the dosage if want to stop it. Otherwise short course of anxiolytics will be helpful. Avoid caffeine containing drinks also.

Let me know if anything not clear.
I am happy to help you.
Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on